Calcification in the heart Arteries

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

maroo87
New Member


Date Joined Dec 2010
Total Posts : 1
   Posted 12/26/2010 3:26 PM (GMT -7)   
P.s : I don't know much Medical expressions , but I tried to describe my dad's stats.excuse me for that .
My dad had an open heart surgery since 11 years, 5 main blood-vessels to the heart was closed & one clot , the operation finished successfully , and everything was fine , after 9 years from the surgery he start to feel these chest attacks from time to another for a long duration between every chest attack , he was taking “DINITRA” 5 MG Tablets Treatment and Prevention of Anginal Attacks , one tablet under his tongue for a while & he start to feel better , the chest attack occurs more & more until last year the duration between each attack decreased to be every two or three days , one of the Doctors suggest that he do Diagnostic catheterization but most of the doctors disagree because the Echo heart “Echocardiogram” shows some Calcification in the heart Arteries , so they decide that the catheterization is not safe in his case and they prefer that he continue on his Medication ..
One month ago he felt the chest attack this time with weakness in his right side , we take him to the hospital , the tests proves that he have two strokes left side of the brain caused this weakness in his right side , the doctors also said that the strokes source was a clot in the heart send small clots to the body , so he start to take “Marevan” to increase the blood liquidity , he stays in hospital for 8 days , the last 3 days in the Intensive Care department because of increase in cardiac enzymes ,after this we went home and he start to recover , by taking some vitamins shots ,& after one week he could walk again & beck to normal , his right hand and leg became more stronger ,…..
Unfortunately my dad’s doctors ordered him to stop taking the “Marevan” because he there was other liquidity solution in the description likes “Aspirin”…. One week and dad have another chest attack this time with more weakness in his right side – again – this time not just his leg and hand but also his eyes & his concentration was affected …
We went to the hospital , & the doctors said that the heat’s clot “appears in the Echo” is the main reason of sending other clots to the body specially the brain ,this time the Seventh cranial nerve was affected too (contains a stroke), and this is the reason of why he have overlap “he can’t see very well”- the doctors in the hospital gave him “Coumadin 5 mg” Tablets instead of “Marevan” he stayed for one month in the hospital he was recovering , but his eyes don’t get any better , his concentration is not always fine , he is always exhausted from any tiny effort ..
The question is :
- Is there’s any other medical solutions to this Calcification in the heart Arteries away of catheterization?
- These damages in his brain “strokes” is this a permanent damage, or temporary?, do you think that his eyes & concentration will get better ?
- Why he is always exhausted ?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/26/2010 5:19 PM (GMT -7)   
Hello and welcome,
 
I am so sorry for your Dad's problems.  I would like to suggest you get a second opinion from another Dr. regarding his care and how to prevent further strokes.  Yes, clots from the heart can break loose and migrate to the brain causing a stroke. 
 
Many people who have heart surgeries, strokes, blood clots or heart valve replacements take blood-thinning medications in order to maintain proper blood flow.

Anticoagulant medications help prevent the formation of blood clots by increasing the time it takes a blood clot to form. They do not dissolve the clots present by using a blood thinner.

Once a patient begins taking an anticoagulant medication such as the prescription drug Warfarin, also known by the brand name Coumadin, they need to have their blood analyzed frequently.

Anticoagulation therapy requires regular monitoring because high levels of anticoagulants increase the risk of bleeding, while levels that are too low increase the risk of stroke and heart attack.

Please advocate for your Father and ask for explanations before and during procedures.

I wish you the very best.

Kindly,

Kitt


~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 5:49 PM (GMT -7)
There are a total of 2,905,080 posts in 318,824 threads.
View Active Threads


Who's Online
This forum has 158190 registered members. Please welcome our newest member, granolameg.
358 Guest(s), 8 Registered Member(s) are currently online.  Details
momto2boys, MamaLama, PeppermintTea, WI chica, Girlie, FlowersGal, HopeNheal, Luna0324